Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 19, NWS Paducah, KY

April 3, 2014Gallatin County, Wayne County, White County, Illinois

NWS Paducah, KY issued this river flood warning at Apr 3, 2014, 2:47 PM CDT for Gallatin County, Wayne County, White County, Illinois. It took effect at Apr 4, 2014, 6:16 AM CDT. It was in force for 16 days.

The area

The counties it named.

The facts

Issued
Apr 3, 2014, 2:47 PM CDT (19:47 UTC)
In effect from
Apr 4, 2014, 6:16 AM CDT
Expired
Apr 20, 2014, 5:09 AM CDT
In force
16 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Gallatin County, IL, Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River at Carmi (CARI2). The gauge peaked at 33.17 ft at Apr 11, 2014, 2:00 PM CDT.

actionminormoderate10203004/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/1704/1804/1904/2004/21
Action stage
24 ft
Minor stage
27 ft
Moderate stage
32 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03381495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:43 AM CDT, 11 hours 4 minutes earlier.

Area forecast discussion, Apr 3, 3:43 AM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
343 AM CDT Thu Apr 3 2014

.SHORT TERM...(Today through Saturday night)
Issued at 315 AM CDT THU APR 3 2014

The potential still exists for numerous severe thunderstorms later
this afternoon and tonight with damaging winds, large hail and
tornadoes all possible, esp over southeast MO, sw IL and far wrn
KY. Moreover, a few significant, long-track tornadoes cannot be
ruled out.

Models continue to show decent agreement with the timing,
amplitude and general character of the main short wave trof that
will finally lift ne into the lower/mid MS Valley tonight. This
trof should take on a slightly negative tilt, leading to strong
diffluence/upward motion Thu aftn/night. Surface dew points are
already in the lower half of the 60s and more than ample shear
values later today and tonight suggest the potential for a few
significant, long-track tornadoes. Scattered discrete, rotating
storms are expected to develop later this afternoon in the warm
sector well ahead of the sfc cold front. In addition to these
storms, other severe convection should get going along the front
itself today over wrn MO/AR. This activity should eventually morph
into one or more severe MCS's and traverse the forecast area
overnight as the front accelerates eastward. The cold front should
finally clear the region by around sunrise Friday, taking the
severe threat with it.

Much cooler and drier air will quickly overspread the region
Friday and Friday night as Canadian high pressure pushes southeast
through the northern Plains. In fact, temperatures may not rise too
much from morning lows at many locations. Blustery west winds of
15 to 20 MPH will bring an added chill to the air Friday. A frost
or freeze will also be possible Friday night, before things begin
to warm a bit on Sunday.

.LONG TERM...(Sunday through Wednesday)
Issued at 315 AM CDT THU APR 3 2014

Medium confidence in the extended.

Sunday appears to be dry but that will soon change Sunday night. A
surface low that was originally progged to move through the Gulf
states is now tracking through the Jackson Purchase area of KY.
Although there is very little surface based instability. Elevated
instability is spreading over wrn KY with showalters now going below
zero due to the more northerly track of the low. Thus in
anticipation of this trend continuing went ahead and included the fa
in isolated thunder Sunday night. By sunrise Monday this instability
will be exiting the northeast with current model trends and will
reduce pops accordingly.

Models due indicate some lingering moisture albeit light at best
with the passage of the upper level trough Tuesday. Thus kept a
slight chance in Tuesday after a dry Monday night. Otherwise
temperatures will be a category or two below normal with high around
60 and lows around 40.

&&

.AVIATION...
Issued at 1221 AM CDT THU APR 3 2014

An increasing low level jet will result in continued late night
showers/tstms that will restrict cigs to MVFR, and vsbys to IFR at
times. Rainfall is expected to continue for at least part of the
morning Thu, under IFR cigs. During Thu afternoon, some strong to
severe thunderstorm activity is possible in scattered/isolated
fashion, with not enough timing/placement certainty to mention in
the TAFs at this time. Stronger action is expected with system
passage tomorrow night, in a more consolidated form, starting near
midnight. Meanwhile, southerly winds will increase in speed and
become gusty Thursday, on approach of a fast-moving cold front.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...MEFFERT
LONG TERM...KH
AVIATION...DB
Hazardous weather outlook, Apr 3, 9:14 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
914 AM CDT THU APR 3 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
914 AM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST ACROSS THE
ENTIRE REGION TODAY AND TONIGHT. LARGE HAIL...DAMAGING WINDS...AND
TORNADOES ARE POSSIBLE. THE BEST CHANCE TIME PERIOD FOR SEVERE
WEATHER IS LATER TODAY AND TONIGHT...WHEN THE COLD FRONT MAKES
ITS APPROACH AND PASSAGE.

IN ADDITION...HIGH PRECIPITABLE WATER VALUES MEANS THUNDERSTORMS
ARE VERY EFFICIENT RAIN PRODUCERS TODAY AND TONIGHT. RAINFALL
RATES OF 1 TO 2 INCHES AN HOUR ARE OCCURRING AND REPEATING OVER
THE SAME AREAS IN MANY INSTANCES. WITH MORE HEAVY RAIN ON THE
WAY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR MUCH OF THE QUAD
STATE...INCLUDING THE SOUTHEAST MISSOURI COUNTIES ALONG THE
MISSISSIPPI RIVER...AND EXTENDING EASTWARD TO INCLUDE ALL OF
SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA.
THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT. NO SEVERE
STORMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

FLOOD AND SEVERE WEATHER REPORTS ARE ENCOURAGED TODAY AND TONIGHT
WITH SPOTTER ACTIVATION.

In the hours before

Local storm report, Apr 3, 10:38 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1038 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     FLASH FLOOD      EQUALITY                37.74N 88.34W
04/03/2014                   GALLATIN           IL   TRAINED SPOTTER

            HIGHWAY 142 HAS LOTS OF WATER RUNNING ACROSS IT IN THE
            CITY LIMITS.

&&

DLL
Local storm report, Apr 3, 10:45 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1045 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     HEAVY RAIN       ZEIGLER                 37.90N 89.05W
04/03/2014  E2.00 INCH       FRANKLIN           IL   TRAINED SPOTTER

            BETWEEN 2.00 AND 2.24 INCHES OF RAIN RECORDED

&&

DLL
Local storm report, Apr 3, 10:47 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     FLASH FLOOD      CARMI                   38.09N 88.17W
04/03/2014                   WHITE              IL   TRAINED SPOTTER

            NUMEROUS ROADS HAVE RUNNING WATER MOVING ACROSS THEM.
            THIS INCLUDES MUCH OF THE COUNTY.

&&

DLL
Local storm report, Apr 3, 11:50 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     FLASH FLOOD      ELDORADO                37.81N 88.44W
04/03/2014                   SALINE             IL   TRAINED SPOTTER

            WATER FLOWING OVER SEVERAL ROADS IN THE CITY LIMITS

&&

DLL
Local storm report, Apr 3, 1:29 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     FLASH FLOOD      SORGHO                  37.75N 87.25W
04/03/2014                   DAVIESS            KY   TRAINED SPOTTER

            NUMEROUS ROADS UNDERWATER THROUGHOUT THE COUNTY

&&

DLL
Local storm report, Apr 3, 1:30 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     HEAVY RAIN       NEWBURGH                37.95N 87.40W
04/03/2014  E1.50 INCH       WARRICK            IN   TRAINED SPOTTER

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:54 PM CDTSevere Thunderstorm WarningPAHMarshall36 min
Apr 2, 8:14 PM CDTSevere Thunderstorm WarningPAHMarshall31 min
Apr 2, 8:39 PM CDTSevere Thunderstorm WarningPAHTrigg21 min
Apr 3, 9:17 AM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more22 hr
Apr 3, 9:33 AM CDTFlash Flood WarningPAHHenderson, Union3 hr
Apr 3, 9:52 AM CDTAreal Flood AdvisoryPAHDaviess3 hr
Apr 3, 10:40 AM CDTAreal Flood AdvisoryPAHCrittenden, Livingston, McLean, Webster3 hr
Apr 3, 12:31 PM CDTAreal Flood AdvisoryPAHHenderson, Union3 hr
Apr 3, 12:49 PM CDTAreal Flood AdvisoryPAHDaviess, Henderson3 hr
Apr 3, 1:01 PM CDTFlash Flood WarningPAHDaviess, Henderson, Hopkins, McLean, Webster119 min
Apr 3, 3:51 PM CDTFlash Flood WarningPAHDaviess, Henderson3 hr
Apr 3, 4:34 PM CDTAreal Flood AdvisoryPAHUnion116 min
Apr 3, 5:36 PM CDTFlash Flood WarningPAHUnion, Webster3 hr
Apr 3, 6:10 PM CDTFlash Flood WarningPAHHopkins, McLean110 min
Apr 3, 6:44 PM CDTFlash Flood WarningPAHDaviess, Henderson12 hr
Apr 2, 8:13 PM CDTRiver Flood WarningPAHWayne, White4 days
Apr 3, 8:44 AM CDTFlash Flood WarningPAHFranklin3 hr
Apr 3, 1:43 PM CDTAreal Flood AdvisoryPAHEdwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more3 hr
Apr 3, 3:19 PM CDTFlash Flood WarningPAHFranklin, Hamilton, Jefferson, Wayne3 hr
Apr 3, 3:34 PM CDTFlash Flood WarningPAHEdwards, Wabash, White3 hr

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.